Alert archive / Georgia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 138, NWS Atlanta, GA

June 29, 2014Carroll County, Coweta County, Fulton County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 29, 2014, 7:08 PM EDT for Carroll County, Coweta County, Fulton County, Georgia. It was in force for 29 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 29, 2014, 7:08 PM EDT (23:08 UTC)
Expired
Jun 29, 2014, 7:37 PM EDT
In force
29 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Carroll County, GA, Coweta County, GA, Fulton County, GA

The radar

The Atlanta radar (KFFC), 22 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 29, 7:09 PM EDTTSTM WND DMG1 Se East Newnan, GACOWETA COUNTY 911 REPORTED A TREE DOWN ON A POWERLINE NEAR 775 HIGHWAY 16 W
Jun 29, 7:09 PM EDTTSTM WND DMGWhitesburg, GACARROLL COUNTY EMA REPORTS 1 PINE TREE DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.1 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2014-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 320 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2014-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
320 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
1066 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

161 
WUUS52 KFFC 292308
SVRFFC
GAC045-077-121-300000-
/O.NEW.KFFC.SV.W.0138.140629T2308Z-140630T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
708 PM EDT SUN JUN 29 2014

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN FULTON COUNTY IN NORTH CENTRAL GEORGIA
  SOUTHEASTERN CARROLL COUNTY IN NORTHWEST GEORGIA
  CENTRAL COWETA COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 800 PM EDT

* AT 705 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
  WHITESBURG...MOVING EAST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CHATTAHOOCHEE HILL COUNTRY...SHARPSBURG AND PALMETTO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

&&

LAT...LON 3358 8484 3358 8481 3360 8480 3365 8470
      3352 8461 3350 8461 3348 8463 3344 8463
      3340 8461 3334 8456 3332 8489 3351 8496
TIME...MOT...LOC 2308Z 251DEG 13KT 3348 8484

$$
1 follow-up statement
020 
WWUS52 KFFC 292337
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
737 PM EDT SUN JUN 29 2014

GAC045-077-121-292347-
/O.CAN.KFFC.SV.W.0138.000000T0000Z-140630T0000Z/
CARROLL GA-COWETA GA-FULTON GA-
737 PM EDT SUN JUN 29 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN FULTON...CENTRAL
COWETA AND EAST CENTRAL CARROLL COUNTIES IS CANCELLED...

THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE
SEVERE WEATHER. HOWEVER...STRONG GUSTY WINDS UP TO 45 MPH...VERY
HEAVY RAIN...AND SMALL HAIL ARE STILL POSSIBLE WITH THIS STORM.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

LAT...LON 3358 8484 3358 8481 3360 8480 3365 8470
      3352 8461 3350 8461 3348 8463 3344 8463
      3340 8461 3334 8456 3332 8489 3351 8496
TIME...MOT...LOC 2337Z 251DEG 13KT 3351 8472

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 4:02 PM EDT, 3 hours 6 minutes earlier.

Area forecast discussion, Jun 29, 4:02 PM EDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
402 PM EDT SUN JUN 29 2014

.SHORT TERM /TONIGHT THROUGH TUESDAY/...
CONVECTION DEVELOPING AS EXPECTED SO FAR THIS AFTERNOON. EXPECT IT
TO PERSIST THROUGH ABOUT 8PM BEFORE WEAKENING/DISSIPATING SIMILAR
TO LAST NIGHT. AS UPPER RIDGE BUILDS A LITTLE MORE INTO THE
STATE...DO NOT EXPECT AS MUCH COVERAGE OF CONVECTION MONDAY OR
TUESDAY WITH A LITTLE BETTER CHANCES IN NORTH AND EAST PARTS OF
CWA. TEMPS WILL ALSO BE QUITE WARM COMPARED TO THE PREV 30 DAYS.
HAVE LEANED TOWARD WARMER TEMP GUIDANCE.

SOME CONCERN EVEN IN THE SHORT TERM ON INVEST/TROPICAL LOW
DEVELOPING OFF CAROLINA COAST. HOWEVER EVEN IF SYSTEM DEVELOPS
INTO A NAMED STORM...IMPACT ON CWA SHOULD BE MINIMAL. MAY EVEN SEE
LESS CHANCE FOR MORNING STRATUS AND MOISTURE ADVECTION WITH NORTH
FLOW ON GA/SC COAST.

SNELSON

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
NO CHANGES PLANNED TO LONG TERM FCST. INVEST LOW MAY CAUSE SOME
UNCERTAINTY IN PRECIP AND CLOUD FCST BUT AS MENTIONED ABOVE...NOT
MUCH IMPACT EVEN IN WORST CASE. LONG WAVE TROUGH WILL FLATTEN
RIDGE BUILDING IN SRN STATES BEGINNING WED OVER ERN STATES BUT
EXPECTED TO BUILD BACK IN AND CORRESPONDING WARMER TEMPS BY
WEEKEND.

SNELSON

PREVIOUS LONG TERM DISCUSSION
LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... MEDIUM TO LONG RANGE
MODELS CONTINUE TO SHOW WEAK HIGH PRESSURE INFLUENCE ACROSS THE
AREA ON TUESDAY. THIS BEGINS TO BREAK DOWN ON WEDNESDAY IN
RESPONSE TO A LONG WAVE TROUGH DEEPENING ACROSS THE CENTRAL U.S...
THEN PUSHING INTO THE OHIO AND MS VALLEY REGIONS WEDNESDAY NIGHT.
AS THIS SYSTEM PUSHES EASTWARD... IT DRAGS A COLD FRONT INTO THE
TN VALLEY BY LATE THURSDAY... THEN ACROSS NORTH GA AND INTO
CENTRAL GA ON FRIDAY. BEHIND THE FRONT... BOTH ECMWF AND GFS SHOW
A LARGE DOME OF HIGH PRESSURE BUILDING SOUTHWARD ACROSS AT LEAST
NORTH GA BY EARLY FRIDAY. MODELS CURRENTLY INDICATE THE FRONTAL
BOUNDARY WILL LIKELY STALL SOMEWHERE ACROSS EITHER LOWER CENTRAL
OR SOUTH GA FRIDAY AFTERNOON. AT THIS SAME TIME... THE ECMWF SHOWS
A LOW PRESSURE SYSTEM MEANDERING OFF THE GA COASTS ON THURSDAY...
THEN DRIFTING NORTHEASTWARD ALONG THE EAST COAST FRIDAY NIGHT AND
SATURDAY. IF THIS VERIFIES... IT WOULD ONLY SERVE TO ENHANCE THE
SUBSIDENCE AND DRY AIR ADVECTION EXPECTED ACROSS THE REGION ON
FRIDAY AND SATURDAY. EITHER WAY... IT APPEARS NORTH AND MUCH OF
CENTRAL GA SHOULD BE UNDER DRY HIGH PRESSURE INFLUENCE FOR JULY
4TH... WITH ONLY A SLIGHT CHANCE OF AFTERNOON AND EARLY EVENING
CONVECTION EXPECTED AT THIS TIME. THE BEST RAIN CHANCES SHOULD BE
ON WEDNESDAY AND THURSDAY AHEAD OF THE APPROACHING LONG WAVE
TROUGH AND ASSOCIATED COLD FRONT.

OTHERWISE... UPPER RIDGE INFLUENCE RESULTS IN CONTINUED WARM TEMPS
AREA WIDE ON TUESDAY...AND FOR MOST AREAS AGAIN ON WEDNESDAY.
HOWEVER... SHOULD BEGIN SEE COOLER HIGHS BEGIN TO CREEP IN ACROSS
NORTH GA ON WEDNESDAY... THEN NORTH AND PARTS OF CENTRAL ON
THURSDAY WITH INCREASING CLOUDS AND CONVECTION. ALTHOUGH STILL
UNCERTAINTY ON LOCATION OF THE COLD FRONT ON FRIDAY... SHOULD SEE
COOLER/DRIER AIR FILTER IN OVER MUCH OF THE AREA FRIDAY AFTERNOON
AND AGAIN ON SATURDAY. HAVE LEANED CLOSE TO A MEX/HPC BLEND FOR
NOW... WHICH KEPT OVERNIGHT LOWS CLOSER TO NORMAL THROUGH THE
EXTENDED PERIOD DESPITE THE FRONTAL INFLUENCE. HOWEVER... SUSPECT
WE COULD SEE SLIGHTLY COOLER THAN NORMAL LOWS FOR AT LEAST
SATURDAY MORNING IF THE FRONT VERIFIES AS EXPECTED. /39

AVIATION...
18Z UPDATE...
CONVECTION STILL SCT OVER NORTH GA BUT DUE TO PROX TO ATLANTA
METRO AIRPORTS AND NEAR TERM FORECASTS CONFIRMING THREAT...ADDED
TEMPO TS TO FCST. WIND SHIFT TO SE AROUND 03Z THEN BACK TO WEST AT
15Z. LESS CONVECTION EXPECTED MONDAY AS UPPER RIDGE BUILDS INTO
THE STATE BUT COULD STILL SEE ISOLD TSRA. NOT ENOUGH COVERAGE
EXPECTED TO WARRANT PROB30 ATTM.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM CONFIDENCE ON TSRA LIKELIHOOD THIS AFTERNOON AND MON
AFTERNOON.
HIGH CONFIDENCE ON ALL OTHER ELEMENTS.

SNELSON

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          68  93  71  96 /  30  40  30  20
ATLANTA         71  90  72  93 /  30  20  20  20
BLAIRSVILLE     64  84  63  89 /  30  40  30  20
CARTERSVILLE    68  90  67  93 /  30  30  20  20
COLUMBUS        72  95  73  97 /  20  20  10  20
GAINESVILLE     69  89  71  92 /  30  40  20  20
MACON           69  94  69  96 /  30  20  20  20
ROME            69  90  68  94 /  30  30  20  10
PEACHTREE CITY  68  91  68  95 /  30  20  20  20
VIDALIA         71  94  71  94 /  30  20  20  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...SNELSON
LONG TERM....DEESE
AVIATION...SNELSON
Hazardous weather outlook, Jun 29, 12:57 AM EDT, 18 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1257 AM EDT SUN JUN 29 2014

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-301100-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1257 AM EDT SUN JUN 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING.
A FEW STORMS COULD BE STRONG... MAINLY BETWEEN 2 PM AND 10 PM.
SEVERE STORMS ARE NOT EXPECTED AT THIS TIME.

WEATHER HAZARDS EXPECTED...
LOCALLY HEAVY RAIN...STRONG GUSTY WINDS AND OCCASIONAL CLOUD TO
GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

SCATTERED THUNDERSTORMS ARE EXPECTED MONDAY THROUGH SATURDAY... WITH
BEST CHANCES DURING THE AFTERNOON AND EARLY EVENING HOURS. A FEW
STORMS COULD BE STRONG EACH DAY. THE MOST LIKELY HAZARDS WILL BE
GUSTY WINDS... LIGHTNING... LOCALLY HEAVY RAIN...AND POSSIBLY
SOME SMALL HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO
SUBMIT REPORTS OF STRONG TO SEVERE WEATHER THROUGH THE WEB BY GOING
TO WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jun 29, 5:19 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
519 PM EDT SUN JUN 29 2014

GAZ024-292145-
519 PM EDT SUN JUN 29 2014

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN BANKS COUNTY UNTIL 545 PM EDT...

AT 516 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HOMER...MOVING EAST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
BANKS COUNTY THROUGH 545 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE HOMER...HOLLINGSWORTH AND PINEFIELD CROSSROADS. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3446 8339 3443 8337 3433 8339 3430 8336
      3429 8336 3427 8358 3438 8366 3449 8345
      3448 8343
TIME...MOT...LOC 2119Z 255DEG 9KT 3435 8353
Special weather statement, Jun 29, 5:28 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
528 PM EDT SUN JUN 29 2014

GAZ001>003-011-292215-
528 PM EDT SUN JUN 29 2014

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN WALKER...
CATOOSA...CHATTOOGA AND DADE COUNTIES UNTIL 615 PM EDT...

AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 21 MILES NORTH OF COLE CITY TO 35 MILES
WEST OF CLOUDLAND...MOVING EAST AT 40 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS WALKER...
CATOOSA...CHATTOOGA AND DADE COUNTIES THROUGH 615 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE COLE CITY...
STEPHENSVILLE...MORGANVILLE...RISING FAWN...NEW ENGLAND...TRENTON...
HOOKER...WILDWOOD...CLOUDLAND CANYON STATE PARK...CEDAR GROVE...
COOPER HEIGHTS...CHATTANOOGA VALLEY...LOOKOUT MOUNTAIN...FAIRVIEW AND
MENLO.

TREES MAY DOWN MORE EASILY FROM ALREADY WET SOILS OF PREVIOUS
STORMS. PLEASE SEEK SHELTER IF OUTDOORS!

&&

LAT...LON 3499 8506 3482 8511 3482 8513 3473 8517
      3472 8515 3451 8524 3428 8539 3429 8547
      3498 8561
TIME...MOT...LOC 2127Z 273DEG 33KT 3527 8565 3480 8578
          3438 8606
Special weather statement, Jun 29, 5:47 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
547 PM EDT SUN JUN 29 2014

GAZ036-037-047-049-050-292230-
547 PM EDT SUN JUN 29 2014

...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN OCONEE...
MORGAN...CLARKE...GREENE AND WALTON COUNTIES UNTIL 630 PM EDT...

AT 544 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORTH HIGH SHOALS...MOVING EAST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
OCONEE...MORGAN...CLARKE...GREENE AND WALTON COUNTIES THROUGH 630 PM
EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE NORTH HIGH
SHOALS...BOSTWICK...BISHOP...FARMINGTON...WATKINSVILLE...SALEM...ROSE
HILL AND BARNETT SHOALS. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER
ON ROADWAYS.

&&

LAT...LON 3369 8324 3372 8355 3386 8356 3390 8329
      3385 8328 3381 8330 3379 8328 3377 8329
      3376 8326
TIME...MOT...LOC 2147Z 267DEG 9KT 3380 8347
Local storm report, Jun 29, 6:24 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
624 PM EDT SUN JUN 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 PM     TSTM WND DMG     TRENTON                 34.87N  85.51W
06/29/2014                   DADE               GA   911 CALL CENTER

            DADE COUNTY 911 RELAYED A REPORT OF TWO TREES DOWN IN
            THE COUNTY AND NUMEROUS CAR WRECKS DUE TO THE
            THUNDERSTORM

&&

EVENT NUMBER FFC1400733

AGIBBS
Special weather statement, Jun 29, 6:32 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
632 PM EDT SUN JUN 29 2014

GAZ068-070-292300-
632 PM EDT SUN JUN 29 2014

...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 40 MPH WINDS
IN PIKE AND LAMAR COUNTIES UNTIL 700 PM EDT...

AT 631 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ZEBULON...MOVING EAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PENNY SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
PIKE AND LAMAR COUNTIES THROUGH 700 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE MEANSVILLE...ZEBULON...LIBERTY HILL...
GOGGINS...MILNER...ALDORA AND BARNESVILLE. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3318 8431 3319 8426 3319 8423 3318 8422
      3318 8413 3314 8409 3302 8409 3302 8436
      3312 8439
TIME...MOT...LOC 2233Z 255DEG 13KT 3309 8431
Special weather statement, Jun 29, 6:51 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
651 PM EDT SUN JUN 29 2014

GAZ027-036-038-300015-
651 PM EDT SUN JUN 29 2014

...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 40 MPH WINDS
IN OGLETHORPE...MADISON AND CLARKE COUNTIES UNTIL 815 PM EDT...

AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER COLBERT...MOVING EAST AT 15 MPH.

IN ADDITION TO THE WIND AND HAIL HEAVY RAIN MAY BE CAUSING LOCALIZED
MINOR FLOODING ACROSS THE AREA.  RADAR HAS INDICATED THAT 1 TO 2
INCHES OF RAIN HAS FALLEN IN THE AREA.  A FLASH FLOOD WARNING MAY BE
NEEDED IF THE STORMS CONTINUE OVER THIS AREA.

THIS STORM HAS THE POTENTIAL TO PRODUCE PENNY SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
OGLETHORPE...MADISON AND CLARKE COUNTIES THROUGH 815 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE DUNLAP...SMITHONIA...
WINTERVILLE...DIAMOND HILL...NEESE...HULL...COLBERT...DANIELSVILLE...
SANDY CROSS...COMER...WATSON MILL BRIDGE STATE PARK...PAOLI...
HARRISON...POINT PETER AND CARLTON. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3423 8307 3417 8309 3415 8305 3410 8303
      3401 8293 3402 8291 3401 8289 3389 8293
      3391 8331 3405 8337 3425 8320 3425 8316
      3427 8311
TIME...MOT...LOC 2250Z 249DEG 14KT 3404 8320

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 2:17 PM EDTSpecial Weather StatementFFCWalker28 min
Jun 29, 2:54 PM EDTSpecial Weather StatementFFCDouglas36 min
Jun 29, 3:04 PM EDTSevere Thunderstorm WarningFFCDouglas, Fulton26 min
Jun 29, 3:27 PM EDTSpecial Weather StatementFFCHaralson33 min
Jun 29, 3:35 PM EDTSevere Thunderstorm WarningFFCCarroll, Haralson, Paulding25 min
Jun 29, 3:49 PM EDTSpecial Weather StatementFFCGilmer26 min
Jun 29, 3:59 PM EDTSpecial Weather StatementFFCPaulding31 min
Jun 29, 4:07 PM EDTSpecial Weather StatementFFCGordon23 min
Jun 29, 4:25 PM EDTSpecial Weather StatementFFCCoweta35 min
Jun 29, 4:33 PM EDTSpecial Weather StatementFFCWalton27 min
Jun 29, 5:04 PM EDTSpecial Weather StatementFFCForsyth26 min
Jun 29, 5:19 PM EDTSpecial Weather StatementFFCBanks26 min
Jun 29, 5:28 PM EDTSpecial Weather StatementFFCCatoosa, Chattooga, Dade, Walker47 min
Jun 29, 5:41 PM EDTSevere Thunderstorm WarningFFCCatoosa, Chattooga, Dade, Walker, Whitfield49 min
Jun 29, 5:47 PM EDTSpecial Weather StatementFFCOconee43 min
Jun 29, 6:27 PM EDTSevere Thunderstorm WarningFFCCatoosa, Fannin, Gilmer, Murray, Walker, Whitfield48 min
Jun 29, 6:30 PM EDTSevere Thunderstorm WarningFFCCarroll, Coweta, Heard45 min
Jun 29, 6:32 PM EDTSpecial Weather StatementFFCLamar28 min
Jun 29, 6:40 PM EDTSevere Thunderstorm WarningFFCBartow, Chattooga, Floyd, Gilmer, Gordon, Murray and 3 more50 min
Jun 29, 6:51 PM EDTSpecial Weather StatementFFCMadison84 min
Jun 29, 6:58 PM EDTFlash Flood WarningFFCClarke, Madison, Oglethorpe6 hr
Jun 29, 7:29 PM EDTSpecial Weather StatementFFCButts31 min
Jun 29, 7:33 PM EDTSpecial Weather StatementFFCBartow, Cherokee, Fannin, Gilmer, Pickens42 min
Jun 29, 7:39 PM EDTSpecial Weather StatementFFCWalker81 min
Jun 29, 7:41 PM EDTSpecial Weather StatementFFCWilkes34 min
Jun 29, 7:55 PM EDTSpecial Weather StatementFFCMonroe35 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.